News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Endocrinology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Endocrinology Answers List

Forum Name: Endocrinology Topics

Question: Could Zinc be causing me to Sweat ALL of the time?


 Sweating247 - Thu Jun 17, 2010 10:03 am

I really hope someone here can help me. I will try to give as much info as possible, but it may be long. Sorry and thank you in advance.

I am 34 years old. My current medications are Necon 1/50 birth control pills which I only go off of every 4 months (I skip the inactive the first 3 months). I am also prescribed Oxycodone 5/325 for the cramps. I take about 8 pills every 4 months. I was diagnosed with dysmenorrhea in 1986 and they finally found cysts this year. I was also diagnosed (sort of) this year with a probable ulcer. I am waiting on my GI appt. to confirm. In the meantime, I was prescribed Nexium 40mg twice a day for the first two weeks and I am now taking it once a day.

But none of that, I don't think, is relevant to my question. I THINK I am overdosing on Zinc and want to know if its causing my symptoms. I have been sweating profusely in the neck and head area for the past 2 years. It could be 30 degrees outside and I will still sweat. The ONLY times I don't is if there is a fan blowing in my face OR, strangely, when I take the oxycodone, the sweating stops as well. So, I constantly NEED flowing air. I could be sitting in an air conditioned room where everyone is comfortable, but I have sweat dripping down my forehead, under my nose, back of my hairline, etc. Not only is it embarrassing, its EXTREMELY uncomfortable. You feel like your are breaking a fever ALL THE TIME. I wake up drenched in sweat around my neck every single night and have to get up around 2-3am to wash up and change my shirt. Its exhausting. 3 years ago. I was always the cold one. Bundled up until the temp was at least 70 degrees. Now, I can't ever wear sweatshirts. I live in southern NJ and wear t-shirts all year long.

I have been tested for hyper and hypo thyroidism (my mom and grandfather had it), diabetes (grandmom had it) and a host of other things. But no one has checked zinc or copper levels. Why, do you ask, do I suspect zinc and/or copper? Well...

I wear dentures. I inherited bad teeth from my mom (who had dentures at 26) and finally lost the battle with my teeth when I was 32. 2 years ago. I am poor. I can't afford to get new denture or to get my temporary dentures religned (yes, I am using my 2 year old TEMPORARY dentures). So, I apply fixodent control 20 - 30 times each day on the top AND on the bottom so a combined 40 - 60 times a day. I go through a full size tube in about two weeks give or take a few days. The problem, I just noticed on the box that there is zinc in the fixodent. The box states that you get about 4% of your daily Zinc (equiv. to 6oz. of beef) from daily use of fixodent. The problem is, they are basing it on someone applying fixodent ONE to TWO times a DAY. So, if you do the math, I have a real problem on my hands and I've had this problem for 2 years. I've been applying the fixodent like this for 2 years!

I looked up Hydrosis and Cranio-Facial Hydrosis. Unless there is a tumor, its pretty much something your born with. So they don't fit either. The ONLY thing left for me to consider is that the buildup of zinc in my system OR the lack of copper (depletion caused by too much zinc) could be causing this sweating. Is this possible? Can anyone think of ANY other things to test for? I seriously feel like I'm living in a nightmare and can't wake up. I can't live like this anymore. PLEASE PLEASE try to help. I don't know what else to look for.

Thank you
 Dr.M.jagesh kamath - Thu Jun 24, 2010 5:06 am

User avatar Hello,As far as I know there is no evidence connecting hyperzincaemia or hypocupremia to hyperhidrosis.
Excessive sweating can be primary or secondary.The secondary causes would include tuberculosis,malignancy,neurologic disorders,and menopause.
The commoner and primary are the palmoplantar sweating,axillary,and craniofacial types in that order.
Primary hyperhidrosis could be focal or generalised.
From your history the condition seem to fit cranifacial of the primary type.
The treatment modalities in recent times would include minimally invasive video assisted endoscopic thoracic sympathectomy as a surgery, and more recently external application of Glycopyrrolate.
Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here